Alabama, 2006

Hail in Alabama, May 8, 2006

May 8, 2006 · NWS TAE · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 8, 7:25 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, May 8, 7:25 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EDT MON MAY 8 2006

.DISCUSSION...ANOTHER VERY ACTIVE AFTERNOON AND EVENING WITH
NUMEROUS WARNINGS ISSUED AND REPORTS OF LARGE HAIL ALONG WITH SOME
WIND DAMAGE. REMNANT SHOWERS AND THUNDERSTORMS...SOME STRONG...
MAINLY ACROSS THE SOUTHEAST BIG BEND AND NORTHERN APALACHEE BAY.
THE MAIN FOCUS FOR THE SHOWER AND THUNDERSTORM DEVELOP CONTINUES TO
BE THE STALLED FRONT STRETCHING WEST TO EAST ACROSS OUR CWA. WILL
WAIT FOR ALL ACTIVITY TO DIMINISH AND UPDATE ZONES TO REMOVE POPS.
MANY LOCATIONS RECEIVED A DECENT AMOUNT OF RAIN AND PATCHY DENSE FOG
WILL DEVELOP LATE TONIGHT AND INTO THE PREDAWN HOURS. WILL HAVE TO
MONITOR FOR POSSIBLE WIDESPREAD DENSE FOG EVENT OVERNIGHT.

&&

.MARINE...LIGHT SOUTHWEST WINDS AND LOW SEAS TONIGHT THROUGH
TUESDAY.

&&

.AVIATION...A WEAK STATIONARY FRONTAL BOUNDARY WILL REMAIN ORIENTED
WEST TO EAST ACROSS THE FLORIDA PANHANDLE AND SOUTH GEORGIA THROUGH
THE TAF PERIOD. SHRA/TSRA ACTIVITY HAS PUSHED OFF TO THE SOUTH AND
EAST OF THE TLH AND VLD TERMINALS THIS EVENING...BUT WILL STILL
AFFECT PORTIONS OF TWEB ROUTES 112 AND 117 THROUGH THE EVENING
BEFORE DISSIPATING. WITH AMPLE LOW LEVEL MOISTURE EXPECT A REPEAT OF
WIDESPREAD MVFR TO IFR VSBY AND LIFR CEILINGS AGAIN ACROSS MUCH OF
THE AREA BY DAYBREAK TUESDAY...ESPECIALLY AT TLH AND VLD. SHRA/TSRA
ACTIVITY WILL REDEVELOP ONCE AGAIN ON TUESDAY ALONG AND NEAR THE
STATIONARY FRONTAL BOUNDARY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

AVIATION...SHAFER
PUBLIC/MARINE...BARRY
Hazardous weather outlook, May 8, 4:23 AM EST, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 AM EDT MON MAY 8 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-090930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
423 AM CDT MON MAY 8 2006 /523 AM EDT MON MAY 8 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF FOG ARE EXPECTED EARLY. A WEAK COLD FRONT WILL LINGER
ACROSS THE LOCAL AREA TODAY DRIFTING SOUTH BY EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT THEY SHOULD REMAIN BELOW
SEVERE LEVELS. AREAS OF FOG WITH PATCHY DENSE FOG WILL AGAIN DEVELOP
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THE FRONT IS
EXPECTED TO DISSIPATE BY TUESDAY MORNING...WITH PERHAPS A BRIEF
RESPITE IN THE UNSETTLED WEATHER. SHOWERS AND STORMS WILL RETURN TO
THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT
EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL
EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER
FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

24-BLOCK

In the hours before

Special weather statement, May 8, 5:05 PM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT MON MAY 8 2006

GAZ157-158-082300-
GRADY-THOMAS-
605 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY AND THOMAS
COUNTIES...

* UNTIL 700 PM EDT

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF MEIGS...OR 8 MILES SOUTH OF PELHAM...
MOVING EAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  OCHLOCKNEE BY 615 PM EDT.
  6 MILES SOUTH OF COOLIDGE BY 645 PM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

22-BARRY
Local storm report, May 8, 5:06 PM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             N MADISON               30.47N 83.42W
05/08/2006  E0.88 INCH       MADISON            FL   EMERGENCY MNGR

            NICKLE SIZED HAIL NORTH OF MADISON ON SR 591

0455 PM     HAIL             SW BAINBRIDGE           30.91N 84.58W
05/08/2006  E1.00 INCH       DECATUR            GA   LAW ENFORCEMENT

            HAIL REPORTED IN THREE LOCATIONS IN BAINBRIDGE INCLUDING
            SW BAINBRIDGE...CONGER STREET...AND BETHEL ROAD.

0504 PM     HAIL             GREENSBORO              30.57N 84.74W
05/08/2006  E0.50 INCH       GADSDEN            FL   BROADCAST MEDIA

            HAIL REPORTED BY WCTV.

0521 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.88 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL AT INTERSECTION OF
            CAPITAL CIRCLE NE AND MAHAN DRIVE.

0530 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.88 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL AT THE INTERSECTION OF
            CAPITAL CIRCLE NE AND MAHAN DRIVE.

0535 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.50 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZE HAIL ON CAPITAL CIRCLE.

0537 PM     TSTM WND DMG     E TALLAHASSEE           30.44N 84.28W
05/08/2006                   LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED POWER LINES DOWN OFF CENTERVILLE ROAD.

0549 PM     HAIL             MONTICELLO              30.54N 83.87W
05/08/2006  E0.75 INCH       JEFFERSON          FL   BROADCAST MEDIA

            WCTV REPORTED PENNY SIZE HAIL IN MONTICELLO.

&&

SHAFER
Local storm report, May 8, 5:25 PM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             N MADISON               30.47N 83.42W
05/08/2006  E0.88 INCH       MADISON            FL   EMERGENCY MNGR

            NICKLE SIZED HAIL NORTH OF MADISON ON SR 591

0455 PM     HAIL             SW BAINBRIDGE           30.91N 84.58W
05/08/2006  E1.00 INCH       DECATUR            GA   LAW ENFORCEMENT

            HAIL REPORTED IN THREE LOCATIONS IN BAINBRIDGE INCLUDING
            SW BAINBRIDGE...CONGER STREET...AND BETHEL ROAD.

0504 PM     HAIL             GREENSBORO              30.57N 84.74W
05/08/2006  E0.50 INCH       GADSDEN            FL   BROADCAST MEDIA

            HAIL REPORTED BY WCTV.

0521 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.88 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL AT INTERSECTION OF
            CAPITAL CIRCLE NE AND MAHAN DRIVE.

0530 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.88 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL AT THE INTERSECTION OF
            CAPITAL CIRCLE NE AND MAHAN DRIVE.

0535 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.50 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZE HAIL ON CAPITAL CIRCLE.

0537 PM     TSTM WND DMG     E TALLAHASSEE           30.44N 84.28W
05/08/2006                   LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED POWER LINES DOWN OFF CENTERVILLE ROAD.

0549 PM     HAIL             MONTICELLO              30.54N 83.87W
05/08/2006  E0.75 INCH       JEFFERSON          FL   BROADCAST MEDIA

            WCTV REPORTED PENNY SIZE HAIL IN MONTICELLO.

0550 PM     HAIL             SE TALLAHASSEE          30.44N 84.28W
05/08/2006  E0.88 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKLE SIZE HAIL AND POWER LINES DOWN ON
            WW KELLY ROAD 5 MILES EAST OF HWY 27 NEAR THE
            INTERSECTION OF OLD PLANK ROAD AND TRAM ROAD.

&&

SHAFER
Local storm report, May 8, 6:39 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             N MADISON               30.47N 83.42W
05/08/2006  E0.88 INCH       MADISON            FL   EMERGENCY MNGR

            NICKLE SIZED HAIL NORTH OF MADISON ON SR 591

0455 PM     HAIL             SW BAINBRIDGE           30.91N 84.58W
05/08/2006  E1.00 INCH       DECATUR            GA   LAW ENFORCEMENT

            HAIL REPORTED IN THREE LOCATIONS IN BAINBRIDGE INCLUDING
            SW BAINBRIDGE...CONGER STREET...AND BETHEL ROAD.

0504 PM     HAIL             GREENSBORO              30.57N 84.74W
05/08/2006  E0.50 INCH       GADSDEN            FL   BROADCAST MEDIA

            HAIL REPORTED BY WCTV.

0521 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.88 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL AT INTERSECTION OF
            CAPITAL CIRCLE NE AND MAHAN DRIVE.

0530 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.88 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL AT THE INTERSECTION OF
            CAPITAL CIRCLE NE AND MAHAN DRIVE.

0535 PM     HAIL             E TALLAHASSEE           30.44N 84.28W
05/08/2006  E0.50 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZE HAIL ON CAPITAL CIRCLE.

0537 PM     TSTM WND DMG     E TALLAHASSEE           30.44N 84.28W
05/08/2006                   LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED POWER LINES DOWN OFF CENTERVILLE ROAD.

0549 PM     HAIL             MONTICELLO              30.54N 83.87W
05/08/2006  E0.75 INCH       JEFFERSON          FL   BROADCAST MEDIA

            WCTV REPORTED PENNY SIZE HAIL IN MONTICELLO.

0550 PM     HAIL             SE TALLAHASSEE          30.44N 84.28W
05/08/2006  E0.88 INCH       LEON               FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKLE SIZE HAIL AND POWER LINES DOWN ON
            WW KELLY ROAD 5 MILES EAST OF HWY 27 NEAR THE
            INTERSECTION OF OLD PLANK ROAD AND TRAM ROAD.

0555 PM     HAIL             LEE                     30.42N 83.30W
05/08/2006  E0.75 INCH       MADISON            FL   TRAINED SPOTTER

            A SPOTTER REPORTED PENNY SIZED HAIL NEAR LEE.

&&

SHAFER
Special weather statement, May 8, 10:02 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 PM EDT MON MAY 8 2006

FLZ007-008-090345-
COASTAL WALTON-INLAND WALTON-
1102 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 1045 PM CDT

AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF DE FUNIAK SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 8, 10:21 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM EDT MON MAY 8 2006

FLZ018-090345-
JEFFERSON-
1121 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY...

* UNTIL 1145 PM EDT

AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING SOUTHEAST AT
15 MPH.

THIS STORM WILL BE NEAR...
5 MILES SOUTHWEST OF MONTICELLO BY 1130 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Houston

When
May 8, 10:44 PM EST
Where
Houston County, 3 mi E of Dothan
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.233, -85.317

The Houston County EMA reported nickel size hail on Highway 52.

Hail, Houston

When
May 8, 11:05 PM EST
Where
Houston County, Dothan
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.233, -85.367

Nickel size hail reported by a SKYWARN storm spotter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511447, 5511448.